Alert archive / Nevada / Red Flag Warnings in 2022
Red Flag Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Apr 30, 2022, 2:41 AM MST for Mohave County, Arizona; 4 counties in Nevada. It took effect at May 1, 2022, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2022, 2:41 AM MST (09:41 UTC)
- In effect from
- May 1, 2022, 11:00 AM MST
- Expired
- May 1, 2022, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4777 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
558 WWUS85 KVEF 300941 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 241 AM PDT Sat Apr 30 2022 AZZ101-102-NVZ460-462>466-302145- /O.NEW.KVEF.FW.W.0006.220501T1800Z-220502T0200Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 241 AM PDT Sat Apr 30 2022 /241 AM MST Sat Apr 30 2022/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 7 PM PDT /7 PM MST/ SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST ARIZONA AND MUCH OF SOUTHERN NEVADA... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM PDT /11 AM MST/ to 7 PM PDT /7 PM MST/ Sunday. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 460, 462, 463, 464, 465, and 466. * TIMING...From late Sunday morning through early Sunday evening. * WIND...Northwest winds gusting to 35 mph for areas northwest of Las Vegas, and southwest winds gusting to 35 mph for areas near and southeast of Las Vegas. * HUMIDITY...Afternoon humidity 8 to 15 percent in the lower elevations, and near 15 percent in the higher elevations. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
4 follow-up statements
936 WWUS85 KVEF 302116 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 216 PM PDT Sat Apr 30 2022 AZZ101-102-NVZ460-462>466-011100- /O.CON.KVEF.FW.W.0006.220501T1800Z-220502T0200Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 216 PM PDT Sat Apr 30 2022 /216 PM MST Sat Apr 30 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 7 PM PDT /7 PM MST/ SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST ARIZONA AND MUCH OF SOUTHERN NEVADA... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 460, 462, 463, 464, 465, and 466. * TIMING...From late Sunday morning through early Sunday evening. * WIND...Northwest winds gusting to 35 mph for areas northwest of Las Vegas, and southwest winds gusting to 35 mph for areas near and southeast of Las Vegas. * HUMIDITY...Afternoon humidity 8 to 15 percent in the lower elevations, and near 15 percent in the higher elevations. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
260 WWUS85 KVEF 010910 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 210 AM PDT Sun May 1 2022 AZZ101-102-NVZ460-462>466-011830- /O.CON.KVEF.FW.W.0006.220501T1800Z-220502T0200Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 210 AM PDT Sun May 1 2022 /210 AM MST Sun May 1 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST ARIZONA AND MUCH OF SOUTHERN NEVADA... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 460, 462, 463, 464, 465, and 466. * TIMING...From late this morning through early this evening. * WIND...Northwest winds gusting to 35 mph for areas northwest of Las Vegas, and southwest winds gusting to 35 mph for areas near and southeast of Las Vegas. * HUMIDITY...Afternoon humidity 8 to 15 percent in the lower elevations, and near 15 percent in the higher elevations. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
816 WWUS85 KVEF 011848 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1148 AM PDT Sun May 1 2022 AZZ101-102-NVZ460-462>466-020200- /O.CON.KVEF.FW.W.0006.000000T0000Z-220502T0200Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1148 AM PDT Sun May 1 2022 /1148 AM MST Sun May 1 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST ARIZONA AND MUCH OF SOUTHERN NEVADA... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 460, 462, 463, 464, 465, and 466. * TIMING...Now through early this evening. * WIND...Northwest winds gusting to 35 mph for areas northwest of Las Vegas, and southwest winds gusting to 35 mph for areas near and southeast of Las Vegas. * HUMIDITY...Afternoon humidity 8 to 15 percent in the lower elevations, and near 15 percent in the higher elevations. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
092 WWUS85 KVEF 020143 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 643 PM PDT Sun May 1 2022 AZZ101-102-NVZ460-462>466-020245- /O.EXP.KVEF.FW.W.0006.000000T0000Z-220502T0200Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 643 PM PDT Sun May 1 2022 /643 PM MST Sun May 1 2022/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWEST ARIZONA AND MUCH OF SOUTHERN NEVADA... Wind gusts are expected to fall below 35 MPH within the next hour and humidities are beginning to recover. While a stray gust over 35 MPH cannot be ruled out this evening, the Red Flag Warning will be allowed to expire. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 30, 2:12 AM MST, 29 minutes earlier.
Area forecast discussion, Apr 30, 2:12 AM MST, 29 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 212 AM PDT Sat Apr 30 2022 .SYNOPSIS...Expect clear and dry weather conditions on Saturday with a ramp up in temperatures along with increasing southerly winds. A low pressure system passing by to the north will bring stronger winds to the area on Sunday, leading to increased fire danger. Two more systems could affect the area next week, leading to periods of breezy to windy conditions and temperatures fluctuating between near normal and well above normal for early May. && .SHORT TERM...through Sunday night. Early morning satellite loop showed cirrus moving in from the west ahead of a trough axis extending south from deep low pressure nearing the Pacific Northwest. Surface obs showed light winds for a welcome change, and temperatures within a few degrees of normal for the end of April. The light winds won't last long though, as surface pressure gradients reverse and upper level winds increase this afternoon in response to the low entering the PacNW. This will kick up southerly breezes and help drive temperatures several degrees higher than yesterday. As this low digs southeastward into Utah Sunday, it will drag a cold front through the southern Great Basin in the morning and through the Mojave Desert in the afternoon and evening. Both pre- frontal southwest winds and post-frontal northwest winds are expected to gust to 35 mph. Relative humidity will be low, except in northern Lincoln County where a few hundredths of an inch of rain will be possible. Humidity could also be marginal in the higher elevations of the Spring Mountains and the Sheep Range, but will be lower in the foothills. With this in mind, hoisted Red Flag Warnings for Esmeralda, Nye, Clark, and Mohave counties for Sunday. Wind speeds for Sunday have been creeping up over the last few model runs, and if this trend continues, Wind Advisories may also be needed. .LONG TERM...Monday through Friday. Warm and breezy conditions for most of the upcoming work week, with a subtle cool down on Tuesday and Wednesday. On Monday, highs are forecast to be in the upper 80's and 90's for much of the area. Our northern and western locations will begin to feel the effects of the next system as early as Monday afternoon, with gusts of 30-40 mph possible. This shortwave is forecast to be a little stronger and colder than the previous one. The associated cold front moves through on Tuesday, bringing gusty north winds and cooler temperatures. Highs on Tuesday and Wednesday will be close to their seasonal values. Unfortunately, this low will be pretty moisture- starved given its trajectory, thus not expecting any precipitation. By Thursday, things begin to warm back up as an upper-level ridge builds across the region. && .FIRE WEATHER...Gusty winds, low humidity, and dry fuels will combine to give critical fire weather conditions for much of southern Nevada and northwest Arizona Sunday. Red Flag Warnings have been issued for these areas. Wind and humidity will be marginal at higher elevations, but erred on the side of caution given the prolonged dry spell. && .AVIATION...For Harry Reid...Light winds expected through the morning with southwesterly wind gusts to 20 kts picking up late- afternoon. After sunset, gusts will be less frequent, but southwest winds will sustain overnight between 10 and 12 kts. Sunday morning, a wind shift from the northwest may be slow to reach the terminal, but will slowly pick up through the afternoon with gusts 25-30 kts expected by 00Z. High clouds will pass over the area. Otherwise, no operationally significant cloud cover expected through the TAF period. For the rest of southern Nevada, northwest Arizona, and southeast California...Gusty west-southwest winds will pick up across the western Mojave Desert and southwestern Great Basin this afternoon impacting KDAG and KBIH with gusts between 20 and 30 kts. Elsewhere, winds will be light and diurnal. Sunday afternoon, gusty northwest winds will push into the region, first reaching KBIH and KDAG, then impacting the Las Vegas Valley TAF sites by late-afternoon, and the Colorado River Valley TAF sites after sunset with gusts 25-30 kts. No operationally significant cloud cover expected through the TAF period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/FIRE WEATHER...Morgan LONG TERM...Woods AVIATION...Varian For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.